Alert archive / Kansas / Flash Flood Warnings in 2005
Flash Flood Warning 47, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Aug 24, 2005, 11:46 PM CDT for Leavenworth County, Kansas. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2005, 11:46 PM CDT (04:46 UTC)
- Expired
- Aug 25, 2005, 8:45 AM CDT
- In force
- 9 hr
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
County Leavenworth County, KS
The radar
The Pleasant Hill radar (KEAX), 74 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 250446
FFWEAX
KSC103-251345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1146 PM CDT WED AUG 24 2005
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LEAVENWORTH COUNTY IN NORTHEAST KANSAS
* UNTIL 845 AM CDT
* AT 1139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
* THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BASEHOR...EASTON KS...JARBALO...LANSING...LEAVENWORTH...LINWOOD...
RENO...TONGANOXIE AND FT LEAVENWORTH.
DOPPLER RADAR HAS ESTIMATED ONE TO TWO INCHES OF RAIN HAS ALREADY
FALLEN ACROSS THE WARNED AREA. AN ADDITIONAL ONE TO THREE INCHES OF
RAIN IS EXPECTED THROUGH EARLY THURSDAY MORNING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
LAT...LON 3937 9492 3920 9482 3920 9491 3916 9491
3901 9491 3897 9502 3897 9518 3935 9517
$$
STOFLET3 follow-up statements
000
WGUS73 KEAX 250658
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
148 AM CDT THU AUG 25 2005
KSC103-251345-
LEAVENWORTH KS-
148 AM CDT THU AUG 25 2005
...FLASH FLOOD WARNING CONTINUES FOR LEAVENWORTH COUNTY UNTIL 845 AM
CDT...
AT 148 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
LIGHT TO MODERATE RAIN OVER ALL OF LEAVENWORTH COUNTY. RAIN IS
EXPECTED TO PERSIST THROUGH MUCH OF THE EARLY MORNING HOURS AS LARGE
THUNDERSTORM COMPLEX MOVES THROUGH EASTERN KANSAS AND WESTERN
MISSOURI.
BETWEEN 2 AM AND 4 AM THE HEAVIEST RAIN WILL LIKELY FALL SOUTH OF
LEAVENWORTH COUNTY, BUT ADDITIONAL HEAVY RAIN IS POSSIBLE AROUND
SUNRISE.
AN ESTIMATED ONE TO TWO INCHES OF RAIN FELL PRIOR TO MIDNIGHT IN THE
TONGANOXIE AND JARBALO AREAS, SO THE GROUND HAS BECOME SATURATED
OVER PORTIONS OF LEAVENWORTH COUNTY. IF ADDITIONAL HEAVY RAIN
MATERIALIZES THIS MORNING, RAPID RISES ON CREEKS AND STREAMS WILL
OCCUR.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.
LAT...LON 3930 9491 3925 9484 3922 9486 3920 9491
3902 9492 3899 9498 3900 9502 3898 9505
3898 9517 3935 9516 3938 9493
$$
KOCH000
WGUS73 KEAX 250953
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
448 AM CDT THU AUG 25 2005
KSC103-251345-
LEAVENWORTH KS-
448 AM CDT THU AUG 25 2005
...FLASH FLOOD WARNING CONTINUES FOR LEAVENWORTH COUNTY UNTIL 845 AM
CDT...
AT 448 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
EXTENSIVE AREA OF LIGHT TO MODERATE PRECIPITATION OVER EAST CENTRAL
KANSAS. SUBSEQUENT RAINFALL RATES IN THE TONGANOXIE, JARBALO, AND
BASEHOR AREAS HAVE BEEN BETWEEN A TENTH AND A QUARTER INCH PER HOUR.
OVERNIGHT RAINFALL TOTALS BETWEEN ONE AND TWO INCHES FELL IN CENTRAL
LEAVENWORTH COUNTY FROM WEST OF TONGANOXIE TO BASEHOR RANGED FROM
ONE TO TWO INCHES.
MORE HEAVY RAIN IS POSSIBLE AFTER SUNRISE AS LARGE CLUSTERS OF
STRONG STORMS BETWEEN MANHATTAN AND EMPORIA MOVE EAST. IF THESE
STORMS MAINTAIN THEIR INTENSITY...AN ADDITIONAL INCH OR MORE COULD
FALL ON GROUND THAT IS ALREADY SATURATED.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.
LAT...LON 3930 9491 3925 9484 3922 9486 3920 9491
3902 9492 3899 9498 3900 9502 3898 9505
3898 9517 3935 9516 3938 9493
$$
KOCH000
WGUS73 KEAX 251248
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
748 AM CDT THU AUG 25 2005
KSC103-251258-
LEAVENWORTH KS-
748 AM CDT THU AUG 25 2005
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR LEAVENWORTH COUNTY
HAS BEEN CANCELLED...
ANY EXCESS RUNOFF FROM THE HEAVY RAIN OVERNIGHT HAS ENDED OVER THE
WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR
WERE BEGINNING TO RECEDE...ENDING THE FLASH FLOOD THREAT. IF
FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3930 9491 3925 9484 3922 9486 3920 9491
3902 9492 3899 9498 3900 9502 3898 9505
3898 9517 3935 9516 3938 9493
$$
NRRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 3:03 PM CDT, 8 hours 43 minutes earlier.
Area forecast discussion, Aug 24, 3:03 PM CDT, 8 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
303 PM CDT WED AUG 24 2005
.DISCUSSION...
MAIN FORECAST CONCERN THIS AFTN IS RAIN AND HOW MUCH OF IT.
CURRENTLY WATCHING SOME SCATTERED SHOWERS IN EASTERN KS...WHICH WILL
BE THE FIRST ROUND TO HIT THE AREA. OF MORE CONCERN IS STORMS TO
COME LATER ON TONIGHT.
STRUNG OUT BOUNDARY LOCATED TO OUR SOUTH IS ONE AREA TO SEE SHOWERS
DEVELOP AHEAD OF DUE TO H8 MOISTURE AND SHORTWAVE PULLING THROUGH.
ANOTHER FOCUS FOR RAIN WILL BE FROM ANY MCS THAT FORMS FARTHER WEST
IN KS AND EDGES THIS WAY. THE TOUGH QUESTION IS WHERE THE RAIN WILL
BE. DRIER DEWPOINTS STILL ADVECTING INTO NORTHEAST MO. BEST
MOISTURE FEED WITH LLVL JET WILL BE IN EAST CENTRAL KS AND WEST
CENTRAL MO. PRECIPTABLE WATER AMOUNTS ARE AROUND 2...K INDEX
VALUES ARE HIGH...AND HPC PAINTS A NICE BULLSEYE OF RAIN OVER US
TONIGHT. WILL ISSUE A FLOOD WATCH FOR SOUTHERN HALF OF THE FORECAST
AREA...GENERALLY MISSOURI RIVER AND SOUTH...FOR LATE TONIGHT AND
TOMORROW MORNING.
MODELS ARE QUITE UNCERTAIN ON HAMMERING OUT THE EVOLUTION OF THIS
WHOLE THING THROUGH THE END OF THE WEEK. AM LEANING TOWARDS THE
NAM FOR THE SHORT TERM. THINK THAT THE RAIN ON THE RADAR RIGHT NOW
WILL CONTINUE EAST ACROSS THE AREA...WITH THE BEST ACTIVITY TO REACH
US AFTER MIDNIGHT FROM THE SOUTHWEST. THIS SHOULD EXIT THE CWA
TOMORROW BY AFTERNOON. MAY SEE SOME TEMPERATURE RECOVERY...BUT
BASED ON HIGHS TODAY...WILL GO BELOW GUIDANCE FOR THURS AND FRI.
THERE WILL BE THE POSSIBILITY OF TSRA THROUGH MUCH OF THURS
NIGHT/FRI...BUT THE BEST CHANCE WILL BE WITH THE COLD FRONT COMING
THROUGH. TIMING ON THIS HAS BEEN TOUGH THE PAST SEVERAL RUNS...AND
FOR NOW IT LOOKS LIKE SOMETIME FRIDAY AFTERNOON INTO FRIDAY NIGHT.
OVER THE WEEKEND AND INTO NEXT WEEK THE ONLY ADJUSTMENTS MADE HAVE
BEEN TO DAILY TEMPERATURES. SATURDAY MORNING WILL SEE A FRONT
EXITING OUR REGION OF KANSAS AND MISSOURI. THIS SHOULD TAKE OUR RAIN
CHANCES WITH IT...AND ALLOW SOME DRY AIR TO OVERSPREAD THE STATE.
TEMPERATURES ARE NOT EXPECTED TO BE OVERLY COOL...BUT I HAVE SHAVED
A COUPLE OF DEGREES OFF OUR GOING NUMBERS...ESPECIALLY ACROSS THE
MISSOURI IOWA BORDER WHERE THE DRIEST AND COOLEST AIR SHOULD BE. A
SLOW WARMUP IS THEN IN STORE FOR US AS A WEAK RIDGE BUILDS ACROSS
THE CENTRAL SECTION OF THE NATION EARLY NEXT WEEK. WINDS UNDER THIS
RIDGE WILL BE FAIRLY LIGHT...TAKING THEIR SWEET TIME TO ADJUST TO
THE SOUTH...ALOFT OR AT THE SURFACE. HENCE...THE WARM UP IS NOT
EXPECTED TO BE TOO EXTREME.
LVQKRC
&&
.PREVIOUS DISCUSSION...
630 AM...
AN UPPER LEVEL LOW OVER THE NORTHERN ROCKIES IS IN THE PROCESS OF
DEEPENING THIS MORNING AS A WELL DEFINED JET STREAK DIVES DOWN THE
OREGON COAST. A PAIR OF VORTICITY MAXIMA HAVE ROUNDED THE BASE OF
THE MEAN TROUGH TO OUR WEST DURING THE LAST 12 HOURS. THE MOST
NOTABLE IS OVER WESTERN KANSAS AT THIS HOUR, AND IT HAS ENHANCED
CONVECTION OVER CENTRAL AND WESTERN KANSAS. A SECONDARY VORTICITY
MAX IS ENTERING NORTHERN COLORADO, AND WAS NOT INITIALIZED WELL BY
THE 00Z NAM. THE 00Z GFS AND 06Z NAM, TO SOME DEGREE, HAVE A BETTER
HANDLE ON THIS FEATURE.
CURRENT RADAR TRENDS INDICATE SOME WEAKENING IN THE CONVECTIVE LINE
WEST OF WICHITA. MID LEVEL LAPSE RATES (700MB-500MB) DECREASE FROM
WEST TO EAST ACROSS THE STATE OF KANSAS. OVER NORTHERN MISSOURI
LAPSE RATES ARE NEARLY MOIST ADIABATIC, SO INSTABILITY OVER THE
PLEASANT HILL FORECAST AREA IS SOMEWHAT LIMITED. EVEN THOUGH
INSTABILITY IN NOMINAL, DEEP MOISTURE IS PLENTIFUL, SO ANY RIPPLE
SHOULD GENERATE CONVECTION IN THE TROPICAL AIR MASS. I ANTICIPATE AT
LEAST SOME WEAK SHOWERS AND THUNDERSTORMS TO REACH WESTERN MISSOURI
THIS MORNING SINCE IT APPEARS THAT THE CONVECTION OVER CENTRAL
KANSAS HAS GENERATED A WEAK MCV. BEST PRECIPITATION CHANCES TODAY
SHOULD BE OVER WESTERN MISSOURI THIS MORNING, BUT SCATTERED SHOWERS
AND THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE FORECAST AREA BY
THIS AFTERNOON.
ANOTHER ROUND OF CONVECTION IS LIKELY TONIGHT AS THE STALLED
BACKDOOR FRONT SURGES NORTHWARD. BOTH THE NAM AND GFS PROG
INCREASING 850MB WINDS TONIGHT IN RESPONSE TO LOWERING HEIGHTS OVER
THE ROCKIES. EVEN THOUGH THE 00Z GFS IS LIKELY GENERATING EXCESSIVE
QPF FROM CONVECTIVE FEEDBACK PROCESSES, INGREDIENTS FOR A HEAVY RAIN
EVENT TONIGHT ARE IN PLACE: LIFT (WARM FRONT), MOISTURE
(PRECIPITABLE WATER APPROACHING 2 INCHES), AND SUFFICIENT LOW LEVEL
SHEAR TO MAINTAIN UPRIGHT CONVECTION (INCREASING LLJ). BOTH FLOOD
AND FLASH FLOOD GUIDANCE ARE RELATIVELY LOW OVER EASTERN KANSAS AND
NORTHERN MISSOURI SO THE DAY SHIFT SHOULD CONSIDER A FLOOD WATCH IF
THE MODELS CONTINUE TO SUGGEST THE POTENTIAL FOR HEAVY RAIN.
MORE ORGANIZED CONVECTION IS PROBABLE OVER THE REGION BEFORE THE
WEEKEND. BOTH THE NAM AND GFS SUGGEST THE POSSIBILITY OF LONG LIVED
MCS THURSDAY NIGHT INTO FRIDAY AS A COLD FRONT MOVES INTO THE
CENTRAL PLAINS. HEAVY RAIN IS A POSSIBILITY IF THIS COMPLEX
MATERIALIZES LATE IN THE WEEK. WITH SEVERAL CHANCES FOR HEAVY RAIN,
I HAVE OPTED TO ISSUE AN ESF (FLOOD POTENTIAL OUTLOOK) FOR THE
ENTIRE FORECAST AREA.
KOCH
&&
MO...FLOOD WATCH FROM MIDNIGHT THURSDAY TO 11 AM THURSDAY FOR MOZ028-
MOZ029-MOZ037-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-
MOZ046-MOZ053-MOZ054.
KS...FLOOD WATCH FROM MIDNIGHT THURSDAY TO 11 AM THURSDAY FOR KSZ057-
KSZ060-KSZ103-KSZ104-KSZ105.
WFO EAXHazardous weather outlook, Aug 24, 12:46 PM CDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1246 PM CDT WED AUG 24 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-251100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1246 PM CDT WED AUG 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO FORM OUT IN SOUTHWEST KANSAS LATE THIS AFTERNOON AND MOVE INTO THE OUTLOOK AREA LATE TONIGHT. RELATIVELY MOIST SOIL CONDITIONS AND THE THREAT FOR HEAVY RAINFALL WILL CONTRIBUTE TO LOCALIZED FLOODING. THE STORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ONGOING THUNDERSTORMS THURSDAY SHOULD MOVE ACROSS THE OUTLOOK AREA THROUGH THE MORNING. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY NIGHT...WITH THE BEST CHANCES ON FRIDAY AS A COLD FRONT MOVES ACROSS THE AREA. ALONG WITH A HEAVY RAIN THREAT...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS WILL BE POSSIBLE LATE THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LVK
In the hours before
Special weather statement, Aug 24, 10:46 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1046 PM CDT WED AUG 24 2005 KSZ057-060-250445- LINN-MIAMI- 1046 PM CDT WED AUG 24 2005 ...SIGNIFICANT WEATHER ALERT FOR MIAMI AND NORTHERN LINN COUNTIES... AT 1040 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR GREELY...OR 10 MILES NORTHEAST OF GARNETT...MOVING EAST AT 25 MPH. PEOPLE IN LINN AND MIAMI COUNTIES...INCLUDING THE CITIES OF BEAGLE... OSAWATOMIE AND FONTANA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DAMAGING WINDS IN EXCESS OF 60 MPH ARE POSSIBLE WITH THIS STORM. KOCH
Special weather statement, Aug 24, 11:28 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1128 PM CDT WED AUG 24 2005 KSZ103>105-MOZ028-029-037-250530- CLAY-JACKSON-JOHNSON-LEAVENWORTH-PLATTE-WYANDOTTE- 1128 PM CDT WED AUG 24 2005 ...SIGNIFICANT WEATHER ALERT FOR CLAY...JACKSON...JOHNSON... LEAVENWORTH...PLATTE AND WYANDOTTE COUNTIES... AT 1122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING OVER WESTERN PORTIONS OF THE KANSAS CITY METRO. STORMS WILL SPREAD EAST INTO THE INDEPENDENCE...RAYTOWN...LEES SUMMIT...AND BLUE SPRINGS AREAS BETWEEN 1145 PM AND 1230 AM. TORRENTIAL RAINS WILL ACCOMPANY THESE THUNDERSTORMS...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR AS THESE STORMS MOVE TO THE EAST AT 25 MPH. KOCH
Special weather statement, Aug 24, 11:35 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1135 PM CDT WED AUG 24 2005 KSZ057-060-MOZ043-044-053-054-250530- BATES-CASS-HENRY-JOHNSON-LINN-MIAMI- 1135 PM CDT WED AUG 24 2005 ...SIGNIFICANT WEATHER ALERT FOR BATES...CASS...EASTERN LINN... EASTERN MIAMI...WESTERN HENRY AND WESTERN JOHNSON COUNTIES... AT 1133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CLEVELAND TO PRESCOTT...OR ALONG A LINE EXTENDING FROM 15 MILES WEST OF HARRISONVILLE TO 16 MILES NORTH OF FORT SCOTT...MOVING EAST AT 30 MPH. THESE STORMS WILL BE... NEAR HUME BY 1140 PM CDT. NEAR FREEMAN BY 1145 PM CDT. NEAR PECULIAR BY 1150 PM CDT. NEAR RICH HILL BY MIDNIGHT CDT. NEAR PLEASANT HILL BY 1205 AM CDT. NEAR ALTONA BY 1210 AM CDT. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. KOCH
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 10:50 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Miami | 55 min |
| Aug 24, 11:03 PM CDT | Flash Flood Warning | EAX | Johnson, Linn, Miami | 9 hr |
| Aug 24, 11:17 PM CDT | Severe Thunderstorm Warning | EAX | Linn | 28 min |
Nearby
Flash Flood Warnings in Kansas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.